My daughter was taken off all oral mesalazine when she was hospitalised with pancreatitis.
When she came out of hospital she was still getting very bloody diarrhea and she used pentasa enemas that had been previously been given, because in theory they should not have been absorbed enough to cause problems. But they did - she flashed fevers and her amylase started to increase again. She stopped them and the fever/amylase settled once more. Some people react to the different formulation ingredients and so by changing brand things can improve - but if you are sensitive to the mesalazine you cannot ever take it again.
Acute pancreatitis can develop quickly and is VERY painful in the upper middle abdomen to the upper left under the ribs. It can be life threatening - and so if you are getting new symptoms of severe pain in that area it is better to get it checked out rather than ‘wait and see’
Post Edited (suenew61) : 11/19/2010 2:58:19 PM (GMT-7)